MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-XL
Medical Device Problem Codes Perivalvular Leak (1457); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aortic Valve Insufficiency/ Regurgitation (4450); Insufficient Information (4580)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is following up with the site to retrieve further information regarding this event and the device involved.A follow up report will be provided upon receipt of the device or of any further information.
 
Event or Problem Description
The manufacturer was notified of an intra-operative explant of a perceval plus sutureless aortic valve size xl that occurred on (b)(6) 2024.Reportedly, the prosthesis seemed to show a failure and was replaced by a conventional biological valve from a different manufacturer (edwards lifesciences magna ease).No further information is available at this stage.
 
Event or Problem Description
The manufacturer was notified of an intra-operative explant of a percival plus sutureless aortic valve size xl that occurred on 26 april 2024.Reportedly, the prosthesis was attempted to be implanted through minimally invasive right axillary approach during an isolated avr surgery.No collapsing issues or positioning difficulties were experienced.According to medical judgement received, no malpositioning or mis-sizing of the percival valve were identified.It was reported that ballooning was not performed after deploying the prosthesis.At the intra-operative tee check, large paravalvular leaks in the left and right coronary annulus area were detected.Therefore the percival prosthesis was replaced with a conventional biological valve from a different manufacturer (edwards lifesciences magna ease, unknown size).As reported, the patient was not affected by the delay in surgical time and the postoperative course was completely uneventful.Based on the further information received, the patient had a massively enlarged and stenotic bicuspid native aortic valve type sievers i l/r, with the following measured annulus parameters: perimeter 107.4, area 903.8 mm2.
 
Additional Manufacturer Narrative
The device involved in the reported event was returned to the manufacturer for analysis.The returned pvf-27/xl was received in a plastic jar for specimen filled with an unknown liquid.The prosthesis appeared with the pericardium slightly darker than usual but still in acceptable storage conditions.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.A dimensional analysis was performed which confirmed the correct dimensions of the returned device.In order to attempt to reproduce the reported event, a simulation of the implant was performed.The replication of collapsing phases was performed using the returned valve pvf-27/xl and a demo accessory kit.No problems were encountered in the collapsing phase, and the replication was completed with a good result, confirming the information received that no collapsing difficulties were experienced.During the simulation of the valve deployment in silicon aortic root #27, no problems was encountered during the ballooning phase, the sealing at the annulus level was guaranteed and the valve remained fixed within the annulus.Then, as additional test, inserting some water in the aortic root from the outflow side, no paravalvular leaks was observed during the simulation.Considering the static conditions of the test, the water level remained stable under the leaflets free edge.On the basis of the analyses carried out, it is possible to exclude the relationship between the reported issue and the quality of the returned device, as no positioning problems or perivalvular leakage, were observed.On the other hand, anatomical aspects of the patient¿s native annulus (i.E.: ¿[¿] massively enlarged bicuspid aortic valve type sievers i l/r¿) are to be considered the most probable cause of the pvl observed in the reported event.Furthermore, it should be noted that, contrary to what is indicated in perceval valve ifus, a ballooning of the inflow ring was not performed after the deployment of the prosthesis and this could have been a contributory cause to the reported event.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key19478662
Report Number3004478276-2024-00139
Device Sequence Number20601045
Product Code LWR
UDI-Device Identifier00896208000825
UDI-Public(01)00896208000825(240)PVF-XL(17)271119
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPVF-XL
Device Catalogue NumberPVF-XL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight79 KG